Alert archive / Kentucky / Tornado Warnings in 2006

Tornado Warning 82, NWS Paducah, KY

June 7, 2006Christian County, Kentucky

NWS Paducah, KY issued this tornado warning at Jun 7, 2006, 5:42 PM CDT for Christian County, Kentucky. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2006, 5:42 PM CDT (22:42 UTC)
Expired
Jun 7, 2006, 6:30 PM CDT
In force
48 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Christian County, KY

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:43 PM CDTHAIL 0.882 N Hopkinsville, KYFUNNEL CLOUD ASSOCIATED WITH THE NICKEL SIZE HAIL.
Jun 7, 6:03 PM CDTHAIL 1.75Hopkinsville, KY
Jun 7, 6:05 PM CDTHAIL 1.752 W Hopkinsville, KY
Jun 7, 6:15 PM CDTTSTM WND DMGHopkinsville, KYNUMEROUS TREES DOWN THROUGHOUT THE COMMUNITY.
Jun 7, 6:35 PM CDTHAIL 0.888 S Hopkinsville, KYWINDS ESTIMATED 50 TO 60 MPH ASSOCIATED WITH THE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 1:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 072242
TORPAH
KYC047-072330-
/O.NEW.KPAH.TO.W.0082.060607T2242Z-060607T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT WED JUN 7 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY.

* UNTIL 630 PM CDT.

* AT 537 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CROFTON...MOVING
  SOUTH AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR KELLY BY 555 PM CDT.
  NEAR HOPKINSVILLE BY 610 PM CDT.
  NEAR PEMBROKE BY 630 PM CDT.

THIS INCLUDES THE PENNYRILE PARKWAY BETWEEN EXITS 7 AND 23.

LAT...LON 3710 8742 3704 8760 3684 8756 3668 8754
      3677 8733 3691 8737

$$
1 follow-up statement
000 
WWUS53 KPAH 072306
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT WED JUN 7 2006

KYC047-072330-
/O.CON.KPAH.TO.W.0082.000000T0000Z-060607T2330Z/
CHRISTIAN KY-
603 PM CDT WED JUN 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CHRISTIAN
COUNTY...

AT 602 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION OVER CENTRAL CHRISTIAN 
COUNTY.  THIS STORM WAS LOCATED IN THE VICINITY OF HOPKINSVILLE 
MOVING SOUTH AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE HOPKINSVILLE AND PEMBROKE.

THIS INCLUDES THE PENNYRILE PARKWAY BETWEEN EXITS 7 AND 23.

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL IN THE 
HOPKINSVILLE AREA. STORM SPOTTERS ARE ALSO FOLLOWING A WALL
CLOUD JUST SOUTH OF HOPKINSVILLE. A FUNNEL CLOUD HAS BEEN OBSERVED 
WITH THIS STORM. A TORNADO COULD TOUCH DOWN AT ANY TIME.

TAKE COVER NOW. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3710 8742 3704 8760 3684 8756 3668 8754
      3677 8733 3691 8737

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 7, 4:45 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 7, 4:45 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT WED JUN 7 2006

.DISCUSSION...
AS CAPE VALUES APPROACHED 3000 J/KG THIS AFTERNOON JUST AHEAD OF A
DEWPOINT/WIND SHIFT LINE...VIGOROUS CONVECTION ERUPTED IN THE NERN
QUADRANT OF THE PAH FORECAST AREA IN THE FORM OF SEVERE HAIL STORMS.
A SVR TSTM WATCH WAS IN EFFECT UNTIL 02Z FOR THE ERN THIRD...HOWEVER
OVER THE NEXT COUPLE OF HOURS THE 700 MB SHORTWAVE /ALONG WITH THE
SFC FEATURE/ SHOULD BE MOSTLY THROUGH THE AREA...AND WRN PARTS OF
THE WATCH WILL PROBABLY BE WITTLED AWAY.

WE SHOULD HAVE CLEARING SKIES AND LIGHT NRLY WINDS LATER THIS
EVENING IN THE WAKE OF THE FRONT. THIS WILL BE THE START OF A BRIEF
RAIN FREE INTERVAL UNDER DEEP NWRLY FLOW. NRN STREAM MID LEVEL
SHORTWAVE ENERGY IS PROGGED TO IMPINGE ON A LARGE SFC HIGH PRESSURE
AREA OVER THE SRN PLAINS AND EVENTUALLY FLATTEN IT SOME DURING THE
WEEKEND. THIS WILL SET UP A BAROCLINIC ZONE/FRONT ACROSS THE
FORECAST AREA. CHANCES OF TSTMS WILL RETURN FRI NIGHT...STARTING IN
THE FAR NORTH...AND SHOULD GRADUALLY MIGRATE SWD THROUGH SAT NIGHT.
ECMWF/CANADIAN GLOBAL MODELS DON/T SEEM TO DEPICT THE ZONE MOVING AS
FAR SOUTH AS THE GFS SAYS. HOWEVER...TO FIT IN BETTER WITH
SURROUNDING OFFICES...AND FOR FORECAST PERSISTENCE SAKE...WE KEPT
THE POPS GOING THROUGH THE WEEKEND...WITH A GRADUAL LETUP FROM THE
SW INTO THE NEW WEEK. MID LEVEL BUNDLES OF SHORTWAVE ENERGY...WITH
SOME UNCERTAINTIES AS TO LOCATION...WILL KEEP A SMALL MAINLY DIURNAL
POP IN THE FORECAST THROUGH DAY7.

IN THE NEAR TERM...MET GUIDANCE HAD A BETTER IDEA OF CURRENT
DEWPOINTS...THOUGH TEMPS GOT AWAY FROM GUIDANCE THIS AFTN. GAVE THE
MET MORE WEIGHT IN THE NEAR TERM...THEN A COMBO OF FORECAST
PERSISTENCE AND AVAILABLE GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Jun 7, 4:30 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT WED JUN 7 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...WESTERN KENTUCKY AND AREAS NEAR THE MISSISSIPPI RIVER IN
SOUTHEAST MISSOURI.

ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL
INCREASE IN COVERAGE DURING THE DAY...BUT SHOULD REMAIN BELOW
SEVERE LIMITS. BY NOON...ANY SUNSHINE WILL HELP TO CREATE A VERY
UNSTABLE ENVIRONMENT ACROSS MUCH OF THE AREA. A WEAK FRONT WILL
THEN MOVE ACROSS THE REGION AND SERVE AS A FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT. STORMS WILL MOVE SOUTHEAST AT 30 TO 40
MPH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.

THE STORMS SHOULD WEAKEN AND END FROM NORTHWEST TO SOUTHEAST THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE BEGINNING FRIDAY NIGHT OVER THE
NORTHERN SECTIONS AND CONTINUING FOR MOST OF THE REGION THROUGH
TUESDAY. A WEAK FRONT IS EXPECTED TO LAY ACROSS THE AREA DURING
THAT TIME PERIOD. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED
SEVERE THUNDERSTORMS DURING THAT PERIOD...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING FOR AREAS
EAST OF THE MISSISSIPPI. SPOTTERS MAY AGAIN BE ACTIVATED AT TIMES OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.

SPODEN

In the hours before

Local storm report, Jun 7, 4:29 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             CALHOUN                 37.54N 87.26W
06/07/2006  M1.75 INCH       MCLEAN             KY   TRAINED SPOTTER

&&

SMITTY
Local storm report, Jun 7, 5:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
520 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 SW SOUTH CARROLLTON   37.31N 87.18W
06/07/2006                   MUHLENBERG         KY   TRAINED SPOTTER

            TREES DOWN JUST SOUTH OF COMMUNITY. PEA SIZE HAIL
            ASSOCIATED WITH STORM. REPORTS OF WIDESPREAD TREE DAMAGE
            ACROSS THE NORTHERN ONE HALF OF THE COUNTY.

&&

SMITTY
Local storm report, Jun 7, 5:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             7 S GREENVILLE          37.11N 87.18W
06/07/2006  M1.75 INCH       MUHLENBERG         KY   TRAINED SPOTTER

&&

SMITTY
Local storm report, Jun 7, 5:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             6 SW GREENVILLE         37.15N 87.26W
06/07/2006  M2.00 INCH       MUHLENBERG         KY   TRAINED SPOTTER

            EVENT OCCURRED ALONG HIGHWAY 175. HAIL THE SIZE OF HEN
            EGGS.

&&

SMITTY
Local storm report, Jun 7, 5:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             1 NE NORTONVILLE        37.20N 87.44W
06/07/2006  M1.00 INCH       HOPKINS            KY   LAW ENFORCEMENT

            EVENT OCCURRED AT STATE POLICE POST ALONG PURCHASE
            PARKWAY AT MILE MARKER 40.

&&

SMITTY
Local storm report, Jun 7, 5:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      CALHOUN                 37.54N 87.26W
06/07/2006                   MCLEAN             KY   EMERGENCY MNGR

            MAJOR STREET FLOODING THROUGHOUT COMMUNITY.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:18 PM CDTSevere Thunderstorm WarningPAHDaviess42 min
Jun 7, 3:35 PM CDTSevere Thunderstorm WarningPAHMcLean55 min
Jun 7, 4:26 PM CDTSevere Thunderstorm WarningPAHMcLean34 min
Jun 7, 4:33 PM CDTSevere Thunderstorm WarningPAHMuhlenberg57 min
Jun 7, 4:43 PM CDTFlash Flood WarningPAHMcLean3 hr
Jun 7, 5:16 PM CDTFlash Flood WarningPAHMuhlenberg119 min
Jun 7, 5:17 PM CDTSevere Thunderstorm WarningPAHHopkins28 min
Jun 7, 5:25 PM CDTSevere Thunderstorm WarningPAHTodd65 min
Jun 7, 5:28 PM CDTSevere Thunderstorm WarningPAHChristian62 min
Jun 7, 5:29 PM CDTSevere Thunderstorm WarningPAHMuhlenberg31 min
Jun 7, 6:29 PM CDTSevere Thunderstorm WarningPAHChristian31 min

Nearby

Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.